Boundedness of solutions to parabolic-elliptic Keller-Segel systems with signal-dependent sensitivity

Kentarou Fujie, Michael Winkler, Tomomi Yokota

Research output: Contribution to journalArticlepeer-review

66 Citations (Scopus)


This paper deals with the parabolic-elliptic Keller-Segel system with signal-dependent chemotactic sensitivity function, ut=Δu-·(uχ(v)),x∈Ω,t>0,0=Δv-v+u,x∈Ω,t>0,under homogeneous Neumann boundary conditions in a smooth bounded domain Ω⊂Rn,n≥2, with initial data u0∈C0(Ω) satisfying u0-≥-0 and ∫Ωu0>0. The chemotactic sensitivity function χ(v) is assumed to satisfy 0<χ(v)≤χ0vk,k≥1,χ0>0.The global existence of weak solutions in the special case χ(v)=χ0v is shown by Biler (Adv.-Math.-Sci.-Appl.-1999; 9:347-359). Uniform boundedness and blow-up of radial solutions are studied by Nagai and Senba (Adv.-Math.-Sci.-Appl.-1998; 8:145-156). However, the global existence and uniform boundedness of classical nonradial solutions are left as an open problem. This paper gives an answer to the problem. Namely, it is shown that the system possesses a unique global classical solution that is uniformly bounded if χ0<2n(k=1);χ0<2n·kk(k-1)k-1γk-1(k>1), where γ->-0 is a constant depending on Ω and u0.

Original languageEnglish
Pages (from-to)1212-1224
Number of pages13
JournalMathematical Methods in the Applied Sciences
Issue number6
Publication statusPublished - 2015 Apr 1


  • boundedness
  • chemotaxis
  • global existence


Dive into the research topics of 'Boundedness of solutions to parabolic-elliptic Keller-Segel systems with signal-dependent sensitivity'. Together they form a unique fingerprint.

Cite this